MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4437-24
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received that a smiths medical implantable port-a-cath had a tear following placement.This required a replacement port for the patient.
 
Additional Manufacturer Narrative
Other, other text: one power p.A.C.Was returned for analysis.A fissure in the septum was noted upon visual inspection.Functional testing was performed by infusing water through the port using a gripper product connected to the septum; water flowed through system with no evidence of leaks.The manufacturing process was reviewed finding production personnel performs 100% visual inspection during the assembly and production personnel performs 100% leak test operation during the manufacturing process to the ports.Based on the evidence, the root cause is unknown as the complaint is not confirmed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture., corrected data: g7, previously submitted 31-oct-2018.

Brand Name
PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEMS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
1265 grey fox road
st. paul MN 55112
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, MN 55442
7633833310
MDR Report Key7736487
Report Number3012307300-2018-02930
Device Sequence Number10950658
Product Code LJT
UDI-Device Identifier00610586032663
UDI-Public00610586032663
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Catalogue Number21-4437-24
Device Lot Number87X329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown